I was diagnosed with Hashimoto's Thyroiditis 22 years ago. I have taken Synthroid since then, have my lab work done every 6 mos. or so and in the last few years (menopause!), the dosage has been adjusted several times. Normally, about once a month, I am so fatigued I can't get out of bed and could pretty much sleep for 24 hours. I don't always have the ability to do that, but it's how I feel. Is that part of the thyroiditis? I knew I was overdue for a TSH test and have been extremely fatigued for at least a month, so I went to the dr. last week and my TSH level was .03. It has never been that low since I have been diagnosed. Right now he has me on 1/2 of my usual dosage to try to regulate it. I have headaches all of the time and am so very tired, also am not thinking clearly. My mind is usually like a steel trap for details, and I feel like I've "blacked out" because I don't remember things. Could all of this be due to Hashimoto's Thyroiditis? Does anyone have any solutions? I have a lot of responsibility and it is frightening to me to have so much trouble functioning.
It could very well all be due to Hashi's. You don't mention any other thyroid tests besides TSH. TSH is a pituitary hormone and a very poor indicator of thyroid status. Is your doctor testing free T3 and free T4 as well as TSH? FT3 and FT4 are the actual thyroid hormones and should be used to adjust meds, not TSH.
Your TSH indicates that you might be hyper (overmedicated) at this point. What is your usual dose and which meds are you on?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.